MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 1.85MM X 16 MM FRTR,CRNA; MOTOR, DRILL, ELECTRIC - CUTTING BURR

DEPUY SYNTHES PRODUCTS LLC 1.85MM X 16 MM FRTR,CRNA; MOTOR, DRILL, ELECTRIC - CUTTING BURR
Model Number A-CRN-G1
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.The actual device was returned for evaluation.Quality engineering evaluated the cutter device, and the reported condition that the device was spoiled was confirmed.An assessment was performed and it was determined that the device had broken cutting etches and the interior surface was corroded.The assignable root cause of this condition was determined to be traced to component failure due to normal wear.A review of the device history record (dhr) was performed which indicated that there were no relevant issues identified during the manufacture of the device that may have contributed to the reported condition.Udi (b)(4).
 
Event or Problem Description
It was reported from (b)(6) that during service and evaluation, it was determined that the burr device showed clear signs of use and broken cutting etches and the interior surface was corroded.It was further determined that the device failed pretest for visual assessment.It was noted in the service order that the device was found to be ¿spoiled¿ post-surgery with a craniotome attachment device.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention, or prolonged hospitalization.The exact date of the event was not reported, however, it was reported that the event occurred in 2021.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
1.85MM X 16 MM FRTR,CRNA
Common Device Name
MOTOR, DRILL, ELECTRIC - CUTTING BURR
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key11852065
Report Number1045834-2021-00836
Device Sequence Number16949615
Product Code HBC
UDI-Device Identifier00845384012603
UDI-Public00845384012603
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K113476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA-CRN-G1
Device Catalogue NumberA-CRN-G1
Device Lot NumberP033141305
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2021
Initial Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1